10 Answers

Been on Prednisolone for over a year and have slowly been tapered down but have crazy side effects. Weight gain, mood, pain etc anyone else going through this as well?


Posted by girl, 17th March 2015


Want more real mum questions sent to you?


You'll need to check this email to complete your signup.

Topics

Ask your question
  • I was on it for shoulder bursitis and impingement. Mine was only for a few weeks so I didn’t have any side affects


  • Yes I was on Prednisone I thought it was my imagination the weight gain obviously not. Yet its the lesser I suppose of two evils, it does stop me from having attacks and helps me to breathe better. See your doctor if it becomes unbearable and see if there is something else you can take.


  • My daughter in law was on it for over a year while in Malaysia over 30 years ago – she still has trouble with the side effects such as weight which she cannot lose and has now been diagnosed with bowel cancer. Another side effect.
    My husband was on it for just on two years, 15 years ago, now has kidney problems, just got through prostate cancer and now is going through lung cancer [just side effects of steroids for such a long time, we are told]. Once again has been put on steroids as his last treatment for the lung cancer after having two thirds of his lung removed was radiation therapy and that caused radiation inflammation in the lung which can only be treated by steroids. Hate this drug.


  • My mother in law used it for a while. Not long enough to have addiction or withdrawal symptoms however


  • I need to stay on it because had transplant for leukemia I am slowly coming off but needs to be done slowly. They do call it the worse drug in the world


  • I’ve taken it but only in short burst to help me through flare ups for an autoimmune disease. I’ve been told not to take it for any longer then a week at a time as it will has serious long term side effects such as diabetes, cancer and osteoarthritis. Can you see a specialist or get a second opinion on any possible alternatives as it sounds like you are suffering from some really bad side effects.


  • Steroid is use in other conditions not just asthma, some use for arthritis. Mine is use because I had a stem cell transplant on got GVHD which means my cells were trying to reject the new cells which happen to be in my liver.


  • I thought this was only for 5 days only to be taken to bring asthma back in line again. Id want to know why your on this for such along time.


  • Yes I have been on it all my life it’s been a huge struggle for me. I feel your pain. I have a love hate relationship with it it saved my life but it has so many side effects. I talk about it on my blog. I’m really happy to chat personally too. I do seminars about asthma as well. http://Www.mummythenwifethenme.com please feel free to contact me via Facebook same name always happy to chat xo


  • Steroids do have many side effects, including what you mention when taking continually for such a long time and question the dose. I have needed only for short periods of time. When being prescribed any medication, ask your doctor about possible side effects, and if there is an alternative to taking steroids for such a long period of time. There are also complications in taking for short periods of time as well.


Post you answer
Like Facebook page

LIKE MoM on Facebook

What is your answer to that question?
Would you like to include a photo?

No picture uploaded yet
Please wait to see your image preview here before hitting the submit button.

Your MoM account

Lost your password?

Enter your email and a password below to post your answer and join MoM:

↥ Back to top

Thanks For Your Star Rating!

Would you like to add a written rating or just a star rating?

Write A Rating Just A Star Rating
Join